Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Have discoloration on tongue and cheek, burning sensation when eating, soreness in mouth, have borderline sugar disorder

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1969
Answered : 17665 Questions
I am having light discoloration spots (black) on tongue and cheek. I have burning sensation when I eat anything or drink something hot from right ear to throat. There is general soreness in the mouth. I took pantacid 40 and anti-acidity tablets but not helpful. I am a borderline sugar disorder thus take Gluconorm SR 400 every night. I am not sure what is the issue.
Posted Sat, 25 Aug 2012 in Ear, Nose and Throat Problems
Answered by Dr. Ramesh M.Vachharajani 2 hours later
Thanks for writing in,
There are several causes of discoloration of tongue or mucous membrane in the mouth.
These include smoking, chewing tobacco or guthka. Anemia, B complex deficiency and folic acid deficiency can also cause these problems. Infection due to bacteria or fungus in the mouth can also be a cause.
Over use of antibiotics, poor oral hygiene etc may cause this problem. So the cause needs to be identified and proper treatment needs to be started.
It would be helpful if you can send me a picture. I will be able to guide you better. You can use the ‘Upload your reports’ section.
Meanwhile, eat plenty of fruits and vegetables, stop using any tobacco/guthka, and don’t overuse anti bacterial mouth wash. Also, take Tablet Becosules 1 tablet one daily with food for 2 weeks. Also, take Tablet Folvite 5mg 1 tablet daily.
Also, please get a complete blood count done. This will help us rule out anemia.
If the discoloration persists after 2 weeks, see a physician in person. Unless it is an infection, it is unlikely that it is related to the diabetes.

Hope I answered your query.
If you have further query or clarification, please ask.
I will be happy to help.
Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor